MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97725
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Positioning Problem (3009)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880); Muscle Weakness/Atrophy (1967); Undesired Nerve Stimulation (1980); Discomfort (2330); Insufficient Information (4580)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: 977a260, serial#: (b)(6), product type: lead.Product id: 977a260, serial#(b)(6), product type: lead.Other relevant device(s) are: product id: 977a260, serial/lot #: (b)(6), ubd: 04-dec-2027, udi#: (b)(4).Product id: 977a260, serial/lot #: (b)(6), ubd: 28-aug-2027, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Information was received from multiple sources (patient, manufacturer representative, healthcare provider (hcp)s regarding a patient who was implanted with an implantable neurostimulator (ins).It was reported the hcp had significant difficulty accessing epidural space due to ddd and tight epidural space. able to access with first lead, second access took even longer and access needle became clogged and blocked loss of resistance (lor) syringe from indicating when they had accessed epidural space.Once hcp achieved lor both leads were anterior and hcp was unable to get them posterior despite multiple attempts.Both needles were then noted to be dripping what appeared to be csf.Hcp opted to abandon attempt at implant due to fear of intrathecal tap and will be sending pt for paddle implant.Pt awoke with soreness at access site and slight headache, but weakness or changes in sensation.Sensation of stim in stomach was also reported.The issue was resolved with removal of the leads.The leads were discarded.The rep will report additional information that becomes available.On 2024-mar-12 the rep reported the leads were connected to a wens and provided the serial number.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18893123
Report Number3007566237-2024-00007
Device Sequence Number6248185
Product Code LGW
UDI-Device Identifier00763000689469
UDI-Public00763000689469
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Initial Report FDA Received Date03/13/2024
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale